Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 474, NWS Norman, OK

June 30, 2001Pottawatomie County, Seminole County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 30, 2001, 1:27 AM CDT for Pottawatomie County, Seminole County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2001, 1:27 AM CDT (06:27 UTC)
Expired
Jun 30, 2001, 2:15 AM CDT
In force
48 min
Issued by
NWS Norman, OK
Area
Whole counties

Counties Pottawatomie County, OK, Seminole County, OK

The radar

The Norman radar (KTLX), 48 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 1:00 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2001-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1853 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2001-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1853 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1446 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.6
Supercell composite
7.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 300628
SVROKC
OKC125-133-300715-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
127 AM CDT SAT JUN 30 2001

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  POTTAWATOMIE COUNTY IN CENTRAL OKLAHOMA
  SEMINOLE COUNTY IN EAST CENTRAL OKLAHOMA

* UNTIL 215 AM CDT

* AT 127 AM CDT...DOPPLER RADAR DETECTED A LARGE SEVERE THUNDERSTORM 
4 MILES NORTHEAST OF MAUD...MOVING SOUTH-SOUTHWEST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BOWLEGS...KONAWA...MAUD...SEMINOLE
  AND ST. LOUIS

HAIL UP TO THE SIZE OF GOLFBALLS IS LIKELY WITH THIS SEVERE THUNDERSTORM.

LAT...LON 3525 9659 3530 t9678 3498 9693 3493 9671

ANDRA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 9:45 PM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, Jun 29, 9:45 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
945 PM CDT FRI JUN 29 2001

00Z UA DATA SHOWS GOOD H8 WAA PATTERN ACRS SRN HALF OF THE FA. RUC
AND MESOETA SHOW WAA PATTERN CONTINUING OVERNIGHT...MAINLY ERN HALF
OF THE FA. PLENTY OF MOISTR ARND AND WITH WAA CONTG WILL CONT WITH
MAINLY CHC CAT POPS CNTRL AND E TONIGHT. WILL INCREASE CLDS AND
TWEAK A FEW MINS WITH HI DEWPOINTS AND INCRSG CLDS HOLDING UP TMPS.

02

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Local storm report, Jun 30, 1:04 AM CDT, 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
104 AM CDT SAT JUN 30 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0100 AM    PRAGUE                    OK   1.00 INCH HAIL
06/30/01   LINCOLN                        POLICE DEPT REPORT

J
Local storm report, Jun 30, 1:20 AM CDT, 7 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
120 AM CDT SAT JUN 30 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0105 AM    PR!AGUE                    OK   1.75 INCH HAIL
06/30/01   LINCOLN                        EMERGENCY MANAGER
                                          REPORT

J

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 12:45 AM CDTSevere Thunderstorm WarningOUNSeminole45 min
Jun 30, 12:53 AM CDTSevere Thunderstorm WarningOUNLincoln37 min
Jun 30, 1:23 AM CDTSevere Thunderstorm WarningOUNPayne52 min
Jun 30, 1:55 AM CDTSevere Thunderstorm WarningOUNLincoln50 min
Jun 30, 2:13 AM CDTSevere Thunderstorm WarningOUNPottawatomie, Seminole62 min
Jun 30, 2:18 AM CDTSevere Thunderstorm WarningOUNGarfield57 min
Jun 30, 2:38 AM CDTSevere Thunderstorm WarningOUNLincoln37 min
Jun 30, 2:40 AM CDTSevere Thunderstorm WarningOUNAtoka50 min
Jun 30, 2:43 AM CDTFlash Flood WarningOUNPottawatomie, Seminole4 hr
Jun 30, 3:14 AM CDTSevere Thunderstorm WarningOUNLincoln, Pottawatomie46 min
Jun 30, 3:58 AM CDTSevere Thunderstorm WarningOUNGarvin, McClain, Pottawatomie47 min
Jun 30, 4:43 AM CDTSevere Thunderstorm WarningOUNGarvin, Murray47 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.